Morning everyone, I'm Rich 41yrs old, I've was diagnosed with MS two and a half yrs ago, and recently had what was probably my first proper relapse, this has scared me bigtime, I'm not able to walk properly, I know there are loads of people in a worse position than me but just seeking a bit of advise from the people who know, I've just started getting electrical pulses through my legs, they don't hurt, just gets on my nerves, forgive the punn, I've seen my MS nurse she has recommended that I start taking GABAPENTIN to calm the nerves down. is this a good idea??? as I've looked online at the drug and the side effects don't sound good. I'd love to hear what you guys think. R
Hello, and welcome to the site
Gabapentin is one of the main neuropathic painkillers prescribed to MSers so there are quite a lot of people on it on here. (I'm on pregabalin which is very similar.) Neuropathic painkillers help with sensory problems as well as pain and can be an absolute godsend. The side effects listed for neuropathic painkillers are pretty scary, but most people only get milder ones and only in the first few weeks. Starting on a low dose and increasing it gradually helps your body to used to it, and makes the short-term side effects less severe.
I wouldn't be without my pregabalin although I nearly gave up in the first few weeks. I will be forever grateful to my MS nurse for persuading me to persevere!
I hope your relapse starts to go soon.
Thanks, it helps talking to people who are going through the same exciting part of their lives ( this illness really sucks) I don't know why I've not been on here before, maybe it was fear and not wanting to admit to myself that I've got a real problem that isn't going to go away.
thank you again.
Ive been put on amytryptiline for the very same thing. Making me very tired, but Im sleeping better. Not a very nice pain at all, think its the nerves being tweeked.
Hope once you get it into your system youll feel a lot better and it stops that horrid pain. If you feel its not working try other alternatives as there are many.